Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 9, 2011, 3:21 AM CDT for 16 counties in Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- May 9, 2011, 12:00 PM CDT
- Expired
- May 9, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6323 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS74 KLUB 090821 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 321 AM CDT MON MAY 9 2011 ...WINDY SOUTHWESTERLY WINDS EXPECTED BY MIDDAY... TXZ021>024-027>030-033>036-039>042-092100- /O.NEW.KLUB.WI.Y.0017.110509T1700Z-110510T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 321 AM CDT MON MAY 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE AROUND NOON AND DECLINE SHORTLY AFTER SUNSET. * WINDS: SOUTHWEST WINDS WILL RANGE BETWEEN 30 TO 35 MPH WITH GUSTS APPROACHING 45 MPH. * IMPACTS: PATCHY BLOWING DUST WILL ACCOMPANY THESE WINDS AND COULD CREATE VISIBILITY RESTRICTIONS. FURTHERMORE...THESE WINDY CONDITIONS COULD HAMPER ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
409 WWUS74 KLUB 092044 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 344 PM CDT MON MAY 9 2011 TXZ021>024-027>030-033>036-039>042-100100- /O.EXT.KLUB.WI.Y.0017.000000T0000Z-110510T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 344 PM CDT MON MAY 9 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE FOR SEVERAL MORE HOURS BEFORE DECLINING AROUND SUNSET. * WINDS: SOUTHWEST WINDS WILL RANGE BETWEEN 30 TO 35 MPH WITH GUSTS APPROACHING 45 MPH. * IMPACTS: THE WINDY CONDITIONS WILL AFFECT FIRE FIGHTING EFFORTS. LOCALIZED BLOWING DUST AROUND OPEN FIELDS...BURN SCARS AND CONSTRUCTION ZONES MAY CAUSE REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
971 WWUS74 KLUB 100111 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT MON MAY 9 2011 TXZ021>024-027>030-033>036-039>042-100215- /O.EXP.KLUB.WI.Y.0017.000000T0000Z-110510T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 811 PM CDT MON MAY 9 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS...THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 3:13 AM CDT, 8 minutes earlier.
Area forecast discussion, May 9, 3:13 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 313 AM CDT MON MAY 9 2011 .SHORT TERM... SW FLOW ALOFT WILL SHARPEN THROUGHOUT THE SHORT TERM PERIOD...AS THE UA LOW ACROSS THE NORTHWESTERN CONUS CONTINUES TO DIG ESE ACROSS NORTHERN CALIFORNIA/NEVADA. LOOKING AT THE SFC...THE DRYLINE WAS RETREATING WESTWARD ACROSS THE CENTRAL SOUTH PLAINS. HOWEVER...THE DRYLINE WILL QUICKLY COME TO A HALT AND SURGE EAST OF THE SOUTH PLAINS BY LATE THIS MORNING/AFTERNOON...THANKS TO A SFC LOW NORTH OF THE CWA DEVELOPING DOWNSTREAM OF THE AFOREMENTIONED LOW. WITH A TIGHTENED PRESSURE GRADIENT ENSUING BY LATE MORNING/AFTERNOON...MODEL SOUNDINGS DISPLAYED INVERTED-V PROFILES/STEEP LAPSE RATES AND HENCE DEEP ABL MIXING...WITH A MIXING DEPTH UP TO NEAR 500 MB BY MID-DAY. HENCE...30..35 AND 40 KT JETS AT THE 850 AND 700 AND 500 MB LEVELS RESPECTIVELY WILL SPREAD ACROSS THE SOUTH PLAINS...WITH MOS GUIDANCE SHOWING SFC WIND SPEEDS OF 26-27 KTS AT BOTH KLBB AND KCDS. AS A RESULT OF THESE RATHER LOW END WINDY DOWNSLOPING WINDS...PATCHY BLDU ACROSS LOCALES ON THE CAPROCK MAY OCCUR. 850 MB TEMPS IS PROGGED TO WARM TO NEAR 30 DEGREES CELSIUS ACROSS THE REGION...WHICH SUGGESTS THE PROSPECT FOR TEMPS TO SOAR INTO THE MID TO UPPER 90S TO TRIPLE DIGIT READINGS. MOS GUIDANCE SHOWS KLBB NEARING TRIPLE DIGITS...AND KCDS EQUATING TRIPLE DIGITS. HAVE THEREFORE WENT WITH 98 AND 103 DEGREES AT KLBB AND KCDS RESPECTIVELY. CONSEQUENTLY...RECORD TEMPS MAY BE IN JEOPARDY AS THE KLBB RECORD IS 97 DEGREES SET IN 1996...AND THE CHILDRESS RECORD IS 103 DEGREES SET IN 1963. THE ABOVE CONDITIONS COMBINED WITH VERY LOW RHS WILL RESULT IN AN EXTREMELY CRITICAL FIRE WEATHER DAY. WILL THEREFORE MAINTAIN THE CWA-WIDE RED FLAG WARNING BEGINNING LATE THIS MORNING AND EXPIRING AFTER SUNSET. FURTHERMORE...WITH THE ANTICIPATED DEEP BL MIXING...WILL ADD A WIND ADVISORY FOR AREAS ON THE CAPROCK. FOR FURTHER FIRE WEATHER DETAILS...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...THE PRESSURE GRADIENT WILL EASE UP A BIT AS THE AFOREMENTIONED SFC LOW TRANSLATES EASTWARD WITH TIME. THUS...THE SFC WINDS WILL RESPOND...AS SPEEDS DROP TO 10-15 MPH. THUS...MILD OVER NIGHT TEMPS WILL ENSUE WITH UPPER 40S TO LOWER 50S NW TO MID 60S SE ANTICIPATED. LATE TONIGHT/EARLY TUESDAY MORNING...THE EASTWARD PROGRESSION OF THE SAID SFC LOW WILL INDUCE WINDS TO VEER TO A MORE WESTERLY COMPONENT...AND THUS WILL PROVE DIFFICULT FOR THE DRYLINE TO MAKE A GREAT WESTWARD RETREAT ACROSS THE REGION. ONLY EXCEPTION MAY BE THE FAR SERN ZONES WHERE DEWPOINTS COULD NEAR THE 40S/50S. && .LONG TERM... UPPER LOW TO MOVE TO THE 4-CORNERS WEDNESDAY MORNING. MODELS THEN DIFFER IN THEIR HANDLING OF THE SYSTEM WITH THE NAM AND GFS MORE PROGRESSIVE AND THE ECMWF AND CMC KEEPING A PIECE OF ENERGY BACK IN THE BASE OF THE TROUGH THAT IN TURN SLOWS THE PACE OF THE TROUGH AS IT EJECTS ONTO THE PLAINS. ATTM TEND TO FAVOR THE MORE PROGRESSIVE SOLUTIONS. EFFECT ON FCST WILL BE TO BRING A COLD FRONT INTO THE FCST AREA LATE WEDNESDAY NIGHT OR THURSDAY AFTER YET ANOTHER WINDY DAY ON WEDNESDAY. DESPITE WARM AND WINDY WEATHER CONTINUING TUESDAY AND WEDNESDAY...SHOULD SEE A SLOW DOWNWARD TREND IN TEMPS THOSE TWO DAYS AS THICKNESSES DECREASE WITH THE APPROACH OF THE UPPER LOW. COLD FRONT THURSDAY WILL PUSH TEMPS FURTHER DOWNWARD. A SECONDARY SURGE OF COOLER AIR PROGGED TO MOVE THROUGH THE AREA SATURDAY WITH RIDGING ALOFT DEVELOPING OVER THE SRN ROCKIES. STILL COULD BE A BIT INTERESTING DEPENDING UPON HOW MUCH LOW LEVEL MOISTURE CAN MOVE IN BEHIND THE FRONT AND TOWARD THE NM MOUNTAINS. UPPER PATTERN COULD BE FAVORABLE FOR NW FLOW STORMS TO MOVE OFF THE HIGH TERRAIN. MODELS CONTINUE TO SHOW A WEAK SIGNAL FOR THE POSSIBILTY. WILL HOPE THIS PANS OUT...BUT CONFIDENCE REMAINS VERY LOW AND WILL LEAVE MENTION OUT OF THE FCST AGAIN WITH THIS ISSUANCE. EVEN WITHOUT PRECIP MENTION...COOLER TEMPS AND WEAKER WINDS SHOULD GIVE SOME RELIEF FROM THESE WARM AND WINDY DAYS. && .FIRE WEATHER... A DEVELOPING SFC LOW PRESSURE SYSTEM ACROSS SERN COLORADO WILL INDUCE WEST TO SOUTHWEST WINDS TO SURGE THE DRYLINE WILL EAST OF THE SOUTH PLAINS...AND CREATE 20-FOOT WINDS TO INCREASE INTO THE 20 TO 25 MPH RANGE BY MID-DAY TODAY. TEMPERATURES ARE EXPECTED TO SOAR INTO THE MID TO UPPER 90S TO TRIPLE DIGITS /ESPECIALLY OFF THE CAPROCK/ AND THUS...RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS ACROSS THE ENTIRE SOUTH PLAINS. THE ABOVE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL RESULT IN AN EXTREMELY CRITICAL FIRE WEATHER DAY. WILL THEREFORE MAINTAIN THE REGION-WIDE RED FLAG WARNING AND ADD A WIND ADVISORY FOR AREAS ON THE CAPROCK. AS A SIDE NOTE...THE PERSISTENT WILDFIRES ACROSS EASTERN DICKENS COUNTY MAY PROVE TO BECOME TROUBLESOME...AS 20-FOOT SOUTHWEST WINDS ACROSS THE AFOREMENTIONED AREA IS EXPECTED TO INCREASE TO NEAR 15 MPH AND RELATIVE HUMIDITY VALUES WILL COMMENCE TO FALL NEAR 15 PERCENT AOA 10 AM THIS MORNING. WINDS TUESDAY LOOK TO BE A BIT WEAKER AS PROGGED SFC PRESSURE GRADIENT WILL SLACKEN AND WINDS ALOFT SHOW A MODEST DOWNWARD TREND. STILL THINK LOW END ADVISORY IS LIKELY AND WILL KEEP FIRE WX WATCH GOING ATTM. STRONGER WINDS WILL RETURN WEDNESDAY AS AN UPPER LOW MOVES OUT OF THE 4-CORNERS TO THE OKLA PANHANDLE BY THE END OF THE DAY. MID LEVEL WINDS AND PRESSURE GRADIENT BOTH STRENGTHEN AND RESULT WILL LIKELY BE 25 TO 30 MPH AT THE 20-FOOT LEVEL. TEMPERATURES WILL TREND DOWNWARD AGAIN...BUT LOW DEW POINT AIR WILL STILL RESULT IN MINIMUM RH IN THE 5 TO 10 PCT RANGE. WILL ISSUE A FIRE WEATHER WATCH FOR WEDNESDAY WITH THIS MORNING PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 93 50 85 49 80 / 0 0 0 0 0 TULIA 96 54 87 53 83 / 0 0 0 0 0 PLAINVIEW 95 54 87 55 84 / 0 0 0 0 0 LEVELLAND 96 55 87 55 85 / 0 0 0 0 0 LUBBOCK 98 57 90 58 87 / 0 0 0 0 0 DENVER CITY 95 55 87 56 86 / 0 0 0 0 0 BROWNFIELD 94 54 86 55 85 / 0 0 0 0 0 CHILDRESS 104 58 92 63 91 / 0 0 10 10 10 SPUR 103 57 91 60 90 / 0 0 0 10 0 ASPERMONT 104 65 89 64 91 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 29/07
Hazardous weather outlook, May 8, 8:55 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 855 PM CDT SUN MAY 8 2011 TXZ021>044-100200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 855 PM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP MONDAY...TUESDAY AND POSSIBLY WEDNESDAY AFTERNOONS. RED FLAG WARNINGS HAVE BEEN POSTED FOR MONDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:05 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 9, 5:08 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.